Neurol India Home 
 

CASE REPORT
Year : 2020  |  Volume : 68  |  Issue : 6  |  Page : 1469--1471

A Case of Pregabalin-Induced Parkinsonism

Buse Cagla ARI1, Fusun Mayda Domac1, Gulay Ozgen Kenangil2 
1 University of Health Sciences, Erenkoy Mental Health and Neurological Disorders Research and Training Hospital, Neurology Department, Istanbul-, Turkey
2 Bahcesehir University Medical Faculty, Neurology Department, Istanbul –, Turkey

Correspondence Address:
Dr. Buse Cagla ARI
Erenkoy Ruh ve Sinir Egitim ve Arastirma Hastanesi Noroloji Yatan Hasta Servisi Sinan Ercan Cad. No: 29 34744 Kazasker – Kadikoy/Istanbul
Turkey

Drug-induced parkinsonism is the second common movement disorder after Parkinson's disease. It occurs due to the use of not only neuroleptics but also some other medications as pregabalin. Pregabalin is an antiepileptic drug and a structural analog of gamma-aminobutyric acid (GABA), and its use decreases the release of several neurotransmitters. In this case report, we present a 53-year-old female patient with the signs of parkinsonism following pregabalin treatment. Drug-induced parkinsonism was diagnosed based on the clinical features, investigations, and resolution of the complaints. The symptoms relieved after the treatment stopped at a follow-up of 10 days. Due to the rare report of pregabalin-induced parkinsonism, we aim to enhance clinicians' awareness of pregabalin's probable side effects.


How to cite this article:
ARI BC, Domac FM, Kenangil GO. A Case of Pregabalin-Induced Parkinsonism.Neurol India 2020;68:1469-1471


How to cite this URL:
ARI BC, Domac FM, Kenangil GO. A Case of Pregabalin-Induced Parkinsonism. Neurol India [serial online] 2020 [cited 2021 Mar 5 ];68:1469-1471
Available from: https://www.neurologyindia.com/article.asp?issn=0028-3886;year=2020;volume=68;issue=6;spage=1469;epage=1471;aulast=ARI;type=0